MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the popliteal vein.A 10.0 x 60, 135cm mustang balloon catheter was advanced for dilatation.However, during inflation, half of it was inside of a wallstent, the other half of it was in the iliac vein and the balloon burst at 8 atmospheres.The device was removed from the patient's body.Another 10.0 x 60, 135cm mustang balloon catheter was inserted into the patient.However, during inflation, half of it was inside of a wallstent, the other half was in the iliac and it also burst at 8 atmospheres.When the device was removed, the shaft of the balloon broke off of the proximal part of the balloon.They had to remove the 8f non-bsc sheath to get the balloon and the rest of the shaft out of the popliteal vein.They were able to retrieve everything out of the patient's body.Insert a new sheath and the procedure was completed with a different device.No patient complications were reported and the patient was fine.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9410224
Report Number2134265-2019-14524
Device Sequence Number4114611
Product Code FGE
UDI-Device Identifier08714729795230
UDI-Public08714729795230
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0024235952
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2019
Initial Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR